MAUDE Adverse Event Report: VYAIRE MEDICAL VITAL SIGNS; STYLET, TRACHEAL TUBE

VYAIRE MEDICAL VITAL SIGNS; STYLET, TRACHEAL TUBE
Model Number S5000N
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to vyaire medical that a five-hour old patient had an increased need of oxygen, and intubation was done with vital signs® endotracheal tube stylet used inside the tube.On retraction of the stylet, some of the plastic coating from the stylet remains inside the tube.The tube is immediately removed.The coating was found inside the tube and not in the lungs.The patient had to be sedated and intubated again.With achievement sufficient spontaneous respiration/improvement in condition, extubation was done, and the patient was placed on cpap (continuous positive airway pressure).The anaesthesia was extended from 10 min to 1.5 hours.To facilitate the sedation, bridion was given (a substance with which there is not much experience in children under 2 years of age).The incident is assessed as potentially serious.But did not have any serious consequences.The patient is fine and was discharged after a month of hospitalization with no signs of follow-up.
 
Additional Manufacturer Narrative
H3: 81 other - at this time, the suspect device has not been returned for evaluation.Therefore, root cause has not been determined yet.However, the customer sent a picture which shows that a part of the component of the stylet, sheath s5000n is ripped off from the fg confirming the reported defect.The device history record with lot number 0004241036 was also reviewed as part of the investigation and no issues related with the reported defect were found.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.H3 other text : device not returned yet.
 
Additional Manufacturer Narrative
Result of the investigation: vyaire medical investigated the returned photo and device history record and based on the investigation of part number s5000n with lot number 0004241036 we can appreciate that a part of the component part number 070-10031 ripped off from the fg confirming the reported defect.However, this defect could not have happened inside our process.The defect was tried to be replicated but with no success.In the picture received we can appreciate stress caused by stretching the component part number 070-10031 from the fg part number s5000n, this might have been caused if the fg part number s5000n was stuck inside the endotracheal tube.We determined that the defect reported was caused by a misuse/improper handling of the product by the user and not by our internal process.
 
Additional Manufacturer Narrative
The information for d1 and d4 is being corrected since fda requested us to update the following fields.Upon their review, they have determined that the device identification information about the suspect medical device conflicts with the data submitted to global unique device identification database (gudid).The data data submitted to gudid must match the device identification data submitted for devices involved in mdr reportable events.D1:corrected brand name information.D4:corrected model #.

Brand Name
VITAL SIGNS
Common Device Name
STYLET, TRACHEAL TUBE
Manufacturer (Section D)
VYAIRE MEDICAL
26125 north riverwoods blvd
mettawa IL 60045
Manufacturer (Section G)
PRODUCTOS UROLOGOS DE MEXICO S.A. DE C.V.
cerrada vía de la producción
no. 85,parque undustrial
mexicali 21397
MX   21397
Manufacturer Contact
sandra valencia
510 technology drive
irvine, CA 92618
MDR Report Key18102423
Report Number8030673-2023-00357
Device Sequence Number5698358
Product Code BSR
UDI-Device Identifier10190752145207
UDI-Public(01)10190752145207(10)0004241036
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS5000N
Device Catalogue NumberS5000N
Device Lot Number0004241036
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer12/01/2023
05/30/2024
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date12/19/2023
05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight1 KG